Viral Load Dropping Off Meds
May 27, 2007
I'm not complaining at all but very curious as to why my labs are improving since going off meds in the beginning of the year. I was having gastro-intestinal problems and went on a 2 week drug holiday to see if my stomach problems would resolve. I've been poz 8 years and on meds for 6... After being off meds for a couple weeks we decided to run labs, (1/31/07) my viral load was 33,200, T-cells 838 @38%, (3/14/07) vl 810, T-cells 823 @ 36%, (5/15/07) vl 93 T-cells 999 @36%. My doctor seemed quite surprised and ordered labs again to confirm. Does this seem possible? I'm thrilled but not sure what's going on here. Any thoughts?
Response from Dr. Holodniy
I agree with your doctor, it is a bit surprising. In other situations where people have stopped meds in a situation like yours (normal range CD4 count and percentage), we usually see that the viral load does not rebound and either stays undetectable after stopping meds, or remains detectable but very low. It seems unusual to see it rebound and then decrease significantly in the absence of treatment. So experts think this might be related to an effect like giving a vacccine. Since your body hasn't been used to seeing a lot of virus for a while and now gets a dose off meds, it's like waking the immune system up to react more effectively and contain the virus on it's own.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Anal Warts After Deep Kissing Worried I Have HIV
- Rectal Bleeding After Anal Sex Without Condom Does It Mean I Have HIV
- Can I Use Vinegar To Find Out If I Have Std?
- If Both Partners Are Std Free Can You Still Get An Std?
- Any Case Of HIV By Spitting Blood In Eyes
- Can You Infect Someone With HIV Days After You Are Infected?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.